Stalivo


#1

My husband is taking stalivo and has started with dyskenisia and he's got the runs we went to see his neuro on Tuesday they have put him on amatadine 100 mg daily I was not impressed at all they want to keep him on stalivo but drop it to 50 mg 5x daily his walking is terrible well last night he forgot to take his 6pm stalivo his waking improved his dyskinesia stopped I feel like consultant doesn't listen to what you say .  I personally think he should not be on this drug we have another appointment in a month but he can't carry on like he is for another month . Would any body else ring nurse specialist and try to make them listen , I've read the entacopone element of the tablet can cause the runs and dyskinesia so even if he stays on the lower dose he's going to be no better off .  He was on sinemet for six weeks and had no problems if it was levadopa that's causing this would it still happen if you was on the lowest dose ,I feel like no one listens to what we have to say x any help would be grateful xx


#2

Hi joh

The Entacapone element enhances the levodopa , extends the time  a patient is "on", so if you are put on Stalevo after  having been on Sinemet for a while it is usually done because the Sinemet is not sufficiently effective, the patient tends to have several "off " periods during the day. What has to be guarded against is that the switchover is gradual.  An example to illustrate this: if the patient has been taking 125mg Sinemet, the 200mg Entacapone dose in the Stalevo tablet (every Stalevo tablet contains 200 mg of Entacapone) with probably a  levodopa dose in the Stalevo tablet  matching the 125mg Sinemet tablet(contains 100mg levodopa), that the patient previously took.  Entacapone has an effect similar to about a 30% increase in levodopa. This could then be too much and could be the cause of dyskinesias. Slightly lowering the levodopa dose could cure this (entacapone is always a 200mg dose)  Amantadine is commonly given to help with the dyskinesia.

Stalevo does not suit everybody (I did not like it). Diarrhoea is not very pleasant and could affect absorption of the drugs. 


#3

Thanks Kate my husband has over last few days had pain in his leg we think due to the amatadine but not all the time it's as if ten steps forward and then twenty back due the side effects stomache cramps diarrhoea now the pain in the legs but his walking at times has improved he is trying to be optimistic and he feels as if there doing something x